MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; REUSABLE BIOPSY

BARD PERIPHERAL VASCULAR, INC. ENCOR ENSPIRE SYSTEM; REUSABLE BIOPSY
Catalog Number E4115
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Improper or Incorrect Procedure or Method (2017); Application Program Problem (2880)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a stereotactic guided core biopsy on ge upright, system's monitor screen allegedly kept going back to the calibration screen and making the device to calibrate in the middle of taking samples.It was further reported that once it switched over to the calibration screen, the user would push the foot pedal to calibrate.It was also reported that they were then able to take a couple samples at that time but, it would allegedly go back to calibration screen again periodically, all when the needle was in the patient's breast.Furthermore, the device would switch between calibration and sampling screen.Additionally, the device allegedly calibrated few times inside the patient's breast and calibrated few times out of the patient's breast.Moreover, troubleshooting was tried by replacing the needle; however, the issue persisted.The procedure was completed by using hologic needle.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2040).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the event did not identify any manufacturing and/or service-related issues.Investigation summary: the encor enspire system serial number (b)(6) was received at the bd-bard global service & repair.The encor enspire system was visually inspected upon receipt and was found to be fair physical condition.The odor filter was dirty, tray has many chips in the paint, front left caster has blue paint blemishes, and the gas shock was not functioning properly (e.G., wouldn't compress).No other anomalies were identified.The device passed all functional tests and the reported event "system monitor screen going back to calibration screen" could not be reproduced.Therefore, the investigation is determined to be unconfirmed for the reported device software issue (e.G., system monitor screen going back to calibration screen) as the reported event could not be reproduced.The investigation is confirmed for the identified gas shock not functioning properly.Additionally based on the event details provided by the complainant, the investigation is confirmed for improper use of device as the "end user recalibrated the device within the patient".The root cause for reported software issue (e.G., system monitor screen going back to calibration screen) could not be determined as the problem could not be reproduced.The root cause for identified gas shock not compressing or releasing properly could not be determined based on the provided information.The root cause for reported improper use of device issue (e.G., end user recalibrating device within patient) was determined to be use related.) labeling review: a review of the encor enspire breast biopsy system instruction for use (ifu), baw1237000 revision 06, (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) determined the product labeling is adequate.The encor enspire¿ breast biopsy system will display any alert conditions that occur.If the system can identify the cause of the alert, the information is displayed on the touch screen.If any alert condition persists after correcting known problems and clearing the alert condition from the screen, contact bard for service.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a dhr and manufacturing review was not required as the event did not identify any manufacturing and/or service-related issues.Investigation summary: the encor enspire system serial number (b)(6) was received at the bd-bard global service & repair.The encor enspire system was visually inspected upon receipt and was found to be fair physical condition.The odor filter was dirty, tray has many chips in the paint, front left caster has blue paint blemishes, and the gas shock was not functioning properly (e.G., wouldn't compress).No other anomalies were identified.The device passed all functional tests and the reported event "system monitor screen going back to calibration screen" could not be reproduced.Therefore, the investigation is determined to be unconfirmed for the reported device software issue (e.G., system monitor screen going back to calibration screen) as the reported event could not be reproduced.The investigation is confirmed for the identified gas shock not functioning properly.Additionally based on the event details provided by the complainant, the investigation is confirmed for improper use of device as the information states "end user recalibrated the device within the patient".The root cause for reported software issue (e.G., system monitor screen going back to calibration screen) could not be determined as the problem could not be reproduced.The root cause for identified gas shock not compressing or releasing properly could not be determined based on the provided information.The root cause for reported improper use of device issue (device recalibrated within the patient) was determined to be user related based on the event details provided by the complainant.Labeling review: a labeling review of the encor enspire breast biopsy system insturctions for use and the accessories encor enspire breast biopsy probe and driver instructions for use was performed.The order of operation should be followed according to both encor enspire breast biopsy system instructions for use and encor enspire breast biopsy probe and driver instructions for use.The encor enspire¿ breast biopsy system direction for use (steps 5-6) state to connect the appropritate driver to the console then follow the touch screen prompts, install and calibrate the biopsy probe.Reference the applicable probe instructions for use for further probe setup.The encor enspire breast biopsy probe and driver instructions for use (steps 1-10) state turn on the encor breast biopsy system and allow to initialize.Using standard aseptic technique, remove the encor breast biopsy probe from the package and check for damage.Install the encor breast biopsy probe to the encor breast biopsy driver by sliding the distal end into place and then pressing down on the proximal end to lock.Calibrate the encor breast biopsy probe.Select desired sampling options according to the encor breast biopsy system instructions for use.Use standard techniques to anesthetize the area.Using a scalpel (not provided), make an incision in the skin and position the tip of the encor breast biopsy probe subcutaneously.Advance the encor breast biopsy device and position at the target site.H10: g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR ENSPIRE SYSTEM
Common Device Name
REUSABLE BIOPSY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
DYMAX CORP. -2523003
110 marshall drive
warrendale PA 15086
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19915658
Report Number2020394-2024-01167
Device Sequence Number7361244
Product Code KNW
UDI-Device Identifier00801741086113
UDI-Public(01)00801741086113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE4115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer11/28/2024
01/11/2025
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date12/09/2024
01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale